MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility submitted a repair request to the olympus service center, for an airway mobilescope having bad output.Upon inspection and testing of the customer returned device, the coating on the scope image guide serpentine tube was found peeled off (1 to 2 mm or more).This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, due to damage to the digital camera, the screen turns black and no images appear, wrinkles at the insertion tube, bending angle insufficient due to stretching of the angle wire, inadequate insertion of the treatment instrument into the forceps channel, brush insertion failure observed in the forceps channel, curved pipe collapsed, insertion tube collapsed, insertion tube buckled, coat of the image guide pipe peeling off, angle lever did not operate smoothly due to damage to the operating part, stickiness on the control panel due to water leakage, scratches on the control panel, scratches on the curved rubber, curved rubber adhesive part missing, watertightness not maintained due to damage to the digital camera part, scratches on the digital camera, scratches on the control unit cover, scratches on the grip, scratches on the angle lever, and scratches on the up/down plate.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the observed image guide tube coating peeling issue could not be determined, however, the issue was likely the result of physical stress and or external factors.The event can be detected/prevented by following the instructions for use which state: chapter 3 preparation and inspection 3.6 endoscope inspection endoscope inspection 1.Visually check that there are no major scratches, deformations, loose parts, or other abnormalities on the exterior of the control unit or digital camera unit.2.Apply counterclockwise force to the forceps stopper and make sure that the forceps stopper does not loosen.If it becomes loose, stop using it and send it in for repair (see figure 3.21).3.Visually check that the rubber parts around the forceps stopper are in good condition.It is abnormal if the rubber parts are raised.If it is bulging, stop using it and send it in for repair (see figure 3.22).4.Visually check that there are no bends, twists, bulges, or other abnormalities near the boundary between the oredome part and the insertion part.5.Cracks, dents, bulges, edges, scratches, protruding metal wires, protrusions, sagging, deformation, bending, adhesion of foreign matter, falling parts, etc.On the outer surface of the entire length of the insertion tube, including the curved part and tip.Visually check that there are no abnormalities.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17713023
Report Number9610595-2023-12987
Device Sequence Number6731140
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown